Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 50, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 28, 2001, 6:09 PM MDT for Los Alamos County, Rio Arriba County, Santa Fe County, New Mexico. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2001, 6:09 PM MDT (00:09 UTC)
- Expired
- May 28, 2001, 7:00 PM MDT
- In force
- 51 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties
Counties Los Alamos County, NM, Rio Arriba County, NM, Santa Fe County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 4187 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 290010 SVRABQ NMC028-039-049-290100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 609 PM MDT MON MAY 28 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOS ALAMOS COUNTY IN NORTH CENTRAL NEW MEXICO SOUTHEASTERN RIO ARRIBA COUNTY IN NORTH CENTRAL NEW MEXICO EXTREME NORTHWESTERN SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO * UNTIL 700 PM MDT * AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LOS ALAMOS...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 3 MILES NORTHWEST OF SANTA CLARA PUEBLO AT 635 PM MDT 5 MILES NORTHWEST OF SANTA CRUZ AT 645 PM MDT 4 MILES SOUTH OF VELARDE AT 700 PM MDT SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3591 10638 3578 10625 3610 1058!1 3630 10612
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:30 PM MDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 28, 3:30 PM MDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 PM MDT MON MAY 28 2001 CLOUD COVER TODAY HAS KEPT TEMPERATURES LOWER THAN PREVIOUSLY FORECAST. UPPER LEVEL TROUGH MIGRATING OUT OF THE SOUTHWEST IS GENERATING SIGNIFICANT DRYING ACROSS AZ AND WESTERN NEW MEXICO. ACROSS THE EASTERN HALF OF THE STATE...LOW LEVEL EAST AND NORTHEAST WINDS HAVE KEPT SURFACE AIR MASS SUFFICIENTLY MOIST. ADDITIONAL DAYTIME HEATING HAS CAUSED THE AIR MASS TO BECOME RATHER UNSTABLE AND IS PRIMED FOR LATE DAY/OVERNIGHT THUNDERSTORMS. EXPECT THUNDERSTORMS FROM THE SANGRE DE CRISTO MOUNTAINS AND SOUTHEAST COLORADO WILL PROPAGATE INTO THE UNSTABLE AIR MASS AND DEVELOP INTO NOCTURNAL MCC. PRIMARY SEVERE THREAT LOOKS TO BE LARGE HAIL AND DAMAGING WINDS. UPPER LEVEL TROUGH WILL BE PASSING THROUGH NORTHERN NEW MEXICO SOMETIME WEDNESDAY AND MOST AREAS WILL RETURN TO DRY AND WARM. THE NORTHERN THIRD OF THE STATE WILL BE SLIGHTLY COOLER AND CONTINUE TO HAVE SCATTERED AFTERNOON AND EVENING THUNDERSTORMS...ESPECIALLY ALONG THE HIGHER TERRAIN. BY FRIDAY UPPER LEVEL RIDGE BUILDS OVER THE STATE AND LASTS INTO THE WEEKEND. ANOTHER UPPER LEVEL TROUGH APPROACHES THE REGION LATE SUNDAY INTO MONDAY...BRINGING INCREASED MID AND HIGH LEVEL CLOUDS AND BREEZY CONDITITONS. ABQ BU 056/088 055/088 057 33000 SAF BU 050/080 050/082 048 33101 TCC BB 057/087 055/088 058 33211 .ABQ...NONE.
In the hours before
Local storm report, May 28, 4:20 PM MDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
420 PM MDT MON MAY 28 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....3
0410 PM 5 S VERMEJO PARK NM 1.00 INCH HAIL
05/28/01 COLFAX REPORTED BY
PUBLIC
MSWThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 11:20 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 55 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.